August  2020, 40(8): 5047-5077. doi: 10.3934/dcds.2020211

Asymptotic behavior of sign-changing radial solutions of a semilinear elliptic equation in $ \mathbb{R}^2 $ when exponent approaches $ +\infty $

School of Mathematics and Statistics, Wuhan University, Wuhan 430072, China

Received  December 2019 Published  May 2020

In this paper, we consider a semi-linear elliptic equation in $ \mathbb{R}^2 $ with the nonlinear exponent approaching infinity. We study asymptotic behavior of sign-changing once radial solutions obtained by Bartsch-Willem in [3] and [16]. Assuming $ u_{p}(0)>0 $, we prove that a suitable rescaling of the positive part $ u^+_{p} $ converges to the unique regular solution of Liouville equation in $ \mathbb{R}^2 $, while a suitable rescaling of the negative part $ u^-_{p} $ converges to a solution of a singular Liouville equation in $ \mathbb{R}^2 $. We also obtain the asymptotic value of the $ L^\infty $-norms of $ u^-_{p} $ and $ u^+_{p} $. Moreover, we show that $ pu_p $ blow up at the origin and $ pu_p $ convergence to the fundamental solution of $ -\Delta +1 $ in $ \mathbb{R}^2 $ (up to a multiplier).

Citation: Weiwei Ao, Chao Liu. Asymptotic behavior of sign-changing radial solutions of a semilinear elliptic equation in $ \mathbb{R}^2 $ when exponent approaches $ +\infty $. Discrete & Continuous Dynamical Systems - A, 2020, 40 (8) : 5047-5077. doi: 10.3934/dcds.2020211
References:
[1]

Ad imurthi and M. Grossi, Asymptotic estimates for a two-dimensional problem with polynomial nonlinearity, Proc. Amer. Math. Soc., 132 (2004), 1013-1019.  doi: 10.1090/S0002-9939-03-07301-5.  Google Scholar

[2]

W. W. AoJ. C. Wei and W. Yao, Uniqueness and nondegeneracy of sign-changing radial solution to an almost critical elliptic problem, Adv. Differential Equations, 21 (2016), 1049-1084.   Google Scholar

[3]

T. Bartsch and M. Willem, Infinitely many radial solutions of a semilinear elliptic problem on $\mathbb{R}^N$, Arch. Rational Mech. Anal., 124 (1993), 261-276.  doi: 10.1007/BF00953069.  Google Scholar

[4]

M. Ben AyedK. El Mehdi and M. Grossi, Asymptotic behavior of least energy solutions of a biharmonic equation in dimension four, Indiana Univ. Math. J., 55 (2006), 1723-1749.  doi: 10.1512/iumj.2006.55.2723.  Google Scholar

[5]

H. Berestyeki and P. J. Lions, Nonlinear scalar field equations I, Arch. Rational Mech. Anal., 82 (1983), 313-345.  doi: 10.1007/BF00250555.  Google Scholar

[6]

K. El Mehdi and M. Grossi, Asymptotic estimates and qualitative properties of an elliptic problem in dimension two, Adv. Nonlinear Stud., 4 (2004), 15-36.  doi: 10.1515/ans-2004-0102.  Google Scholar

[7]

M. Grossi, Asymptotic behaviour of the Kazdan-Warner solution in the annulus, J. Differential Equations, 223 (2006), 96-111.  doi: 10.1016/j.jde.2005.08.003.  Google Scholar

[8]

M. GrossiC. Grumiau and F. Pacella, Lane Emden problems with large exponents and singular Liouville equations, Indiana Univ. Math. J., 101 (2014), 735-754.  doi: 10.1016/j.matpur.2013.06.011.  Google Scholar

[9]

I. Ianni and A. Saldana, Sharp asymptotic behavior of radial solutions of some planar semilinear elliptic problems, https://arxiv.org/abs/1908.10503. Google Scholar

[10]

F. Pacella and D. Salazar, Asymptotic behaviour of sign changing radial solutions of Lane Emden problems in the annulus, Discrete Contin. Dyn. Syst. Ser. S, 7 (2014), 793-805.  doi: 10.3934/dcdss.2014.7.793.  Google Scholar

[11]

X. B. Pan and X. F. Wang, Blow-up behavior of ground states of semilinear elliptic equations in Rn involving critical Sobolev exponents, J. Differential Equations, 9 (1992), 78-107.  doi: 10.1016/0022-0396(92)90136-B.  Google Scholar

[12]

X. F. Ren and J. C. Wei, On a two-dimensional elliptic problem with large exponent in nonlinearity, Trans. Amer. Math. Soc., 343 (1994), 749-763.  doi: 10.1090/S0002-9947-1994-1232190-7.  Google Scholar

[13]

X. F. Ren and J. C. Wei, On a semilinear elliptic equation in $\mathbb{R}^2$ when the exponnet approaches infinity, J. Math. Anal. Appl., 189 (1995), 179-193.  doi: 10.1006/jmaa.1995.1011.  Google Scholar

[14]

S. Santra and J. C. Wei, Asymptotic behavior of solutions of a biharmonic Dirichlet problem with large exponents, J. Anal. Math., 115 (2011), 1-31.  doi: 10.1007/s11854-011-0021-z.  Google Scholar

[15]

S. Tanaka, Uniqueness of sign-changing radial solutions for $\Delta u-u+\left\vert{u}\right\vert^{p-1}u = 0$ in some ball and annulus, J. Math. Anal. Appl., 439 (2016), 154-170.  doi: 10.1016/j.jmaa.2016.02.036.  Google Scholar

[16]

M. Willem, Mninmax Theorem, Birkhäuser, Berlin, 1996. doi: 10.1007/978-1-4612-4146-1.  Google Scholar

show all references

References:
[1]

Ad imurthi and M. Grossi, Asymptotic estimates for a two-dimensional problem with polynomial nonlinearity, Proc. Amer. Math. Soc., 132 (2004), 1013-1019.  doi: 10.1090/S0002-9939-03-07301-5.  Google Scholar

[2]

W. W. AoJ. C. Wei and W. Yao, Uniqueness and nondegeneracy of sign-changing radial solution to an almost critical elliptic problem, Adv. Differential Equations, 21 (2016), 1049-1084.   Google Scholar

[3]

T. Bartsch and M. Willem, Infinitely many radial solutions of a semilinear elliptic problem on $\mathbb{R}^N$, Arch. Rational Mech. Anal., 124 (1993), 261-276.  doi: 10.1007/BF00953069.  Google Scholar

[4]

M. Ben AyedK. El Mehdi and M. Grossi, Asymptotic behavior of least energy solutions of a biharmonic equation in dimension four, Indiana Univ. Math. J., 55 (2006), 1723-1749.  doi: 10.1512/iumj.2006.55.2723.  Google Scholar

[5]

H. Berestyeki and P. J. Lions, Nonlinear scalar field equations I, Arch. Rational Mech. Anal., 82 (1983), 313-345.  doi: 10.1007/BF00250555.  Google Scholar

[6]

K. El Mehdi and M. Grossi, Asymptotic estimates and qualitative properties of an elliptic problem in dimension two, Adv. Nonlinear Stud., 4 (2004), 15-36.  doi: 10.1515/ans-2004-0102.  Google Scholar

[7]

M. Grossi, Asymptotic behaviour of the Kazdan-Warner solution in the annulus, J. Differential Equations, 223 (2006), 96-111.  doi: 10.1016/j.jde.2005.08.003.  Google Scholar

[8]

M. GrossiC. Grumiau and F. Pacella, Lane Emden problems with large exponents and singular Liouville equations, Indiana Univ. Math. J., 101 (2014), 735-754.  doi: 10.1016/j.matpur.2013.06.011.  Google Scholar

[9]

I. Ianni and A. Saldana, Sharp asymptotic behavior of radial solutions of some planar semilinear elliptic problems, https://arxiv.org/abs/1908.10503. Google Scholar

[10]

F. Pacella and D. Salazar, Asymptotic behaviour of sign changing radial solutions of Lane Emden problems in the annulus, Discrete Contin. Dyn. Syst. Ser. S, 7 (2014), 793-805.  doi: 10.3934/dcdss.2014.7.793.  Google Scholar

[11]

X. B. Pan and X. F. Wang, Blow-up behavior of ground states of semilinear elliptic equations in Rn involving critical Sobolev exponents, J. Differential Equations, 9 (1992), 78-107.  doi: 10.1016/0022-0396(92)90136-B.  Google Scholar

[12]

X. F. Ren and J. C. Wei, On a two-dimensional elliptic problem with large exponent in nonlinearity, Trans. Amer. Math. Soc., 343 (1994), 749-763.  doi: 10.1090/S0002-9947-1994-1232190-7.  Google Scholar

[13]

X. F. Ren and J. C. Wei, On a semilinear elliptic equation in $\mathbb{R}^2$ when the exponnet approaches infinity, J. Math. Anal. Appl., 189 (1995), 179-193.  doi: 10.1006/jmaa.1995.1011.  Google Scholar

[14]

S. Santra and J. C. Wei, Asymptotic behavior of solutions of a biharmonic Dirichlet problem with large exponents, J. Anal. Math., 115 (2011), 1-31.  doi: 10.1007/s11854-011-0021-z.  Google Scholar

[15]

S. Tanaka, Uniqueness of sign-changing radial solutions for $\Delta u-u+\left\vert{u}\right\vert^{p-1}u = 0$ in some ball and annulus, J. Math. Anal. Appl., 439 (2016), 154-170.  doi: 10.1016/j.jmaa.2016.02.036.  Google Scholar

[16]

M. Willem, Mninmax Theorem, Birkhäuser, Berlin, 1996. doi: 10.1007/978-1-4612-4146-1.  Google Scholar

[1]

Justin Holmer, Chang Liu. Blow-up for the 1D nonlinear Schrödinger equation with point nonlinearity II: Supercritical blow-up profiles. Communications on Pure & Applied Analysis, 2021, 20 (1) : 215-242. doi: 10.3934/cpaa.2020264

[2]

Youshan Tao, Michael Winkler. Critical mass for infinite-time blow-up in a haptotaxis system with nonlinear zero-order interaction. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 439-454. doi: 10.3934/dcds.2020216

[3]

Alex H. Ardila, Mykael Cardoso. Blow-up solutions and strong instability of ground states for the inhomogeneous nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2021, 20 (1) : 101-119. doi: 10.3934/cpaa.2020259

[4]

Hoang The Tuan. On the asymptotic behavior of solutions to time-fractional elliptic equations driven by a multiplicative white noise. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020318

[5]

Wei Feng, Michael Freeze, Xin Lu. On competition models under allee effect: Asymptotic behavior and traveling waves. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5609-5626. doi: 10.3934/cpaa.2020256

[6]

Yichen Zhang, Meiqiang Feng. A coupled $ p $-Laplacian elliptic system: Existence, uniqueness and asymptotic behavior. Electronic Research Archive, 2020, 28 (4) : 1419-1438. doi: 10.3934/era.2020075

[7]

Yongxiu Shi, Haitao Wan. Refined asymptotic behavior and uniqueness of large solutions to a quasilinear elliptic equation in a borderline case. Electronic Research Archive, , () : -. doi: 10.3934/era.2020119

[8]

Zhenzhen Wang, Tianshou Zhou. Asymptotic behaviors and stochastic traveling waves in stochastic Fisher-KPP equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020323

[9]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020450

[10]

Luca Battaglia, Francesca Gladiali, Massimo Grossi. Asymptotic behavior of minimal solutions of $ -\Delta u = \lambda f(u) $ as $ \lambda\to-\infty $. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 681-700. doi: 10.3934/dcds.2020293

[11]

Lin Shi, Xuemin Wang, Dingshi Li. Limiting behavior of non-autonomous stochastic reaction-diffusion equations with colored noise on unbounded thin domains. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5367-5386. doi: 10.3934/cpaa.2020242

[12]

Alessandro Carbotti, Giovanni E. Comi. A note on Riemann-Liouville fractional Sobolev spaces. Communications on Pure & Applied Analysis, 2021, 20 (1) : 17-54. doi: 10.3934/cpaa.2020255

[13]

Teresa D'Aprile. Bubbling solutions for the Liouville equation around a quantized singularity in symmetric domains. Communications on Pure & Applied Analysis, 2021, 20 (1) : 159-191. doi: 10.3934/cpaa.2020262

[14]

George W. Patrick. The geometry of convergence in numerical analysis. Journal of Computational Dynamics, 2021, 8 (1) : 33-58. doi: 10.3934/jcd.2021003

[15]

Emre Esentürk, Juan Velazquez. Large time behavior of exchange-driven growth. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 747-775. doi: 10.3934/dcds.2020299

[16]

Vivina Barutello, Gian Marco Canneori, Susanna Terracini. Minimal collision arcs asymptotic to central configurations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 61-86. doi: 10.3934/dcds.2020218

[17]

Neng Zhu, Zhengrong Liu, Fang Wang, Kun Zhao. Asymptotic dynamics of a system of conservation laws from chemotaxis. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 813-847. doi: 10.3934/dcds.2020301

[18]

Min Chen, Olivier Goubet, Shenghao Li. Mathematical analysis of bump to bucket problem. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5567-5580. doi: 10.3934/cpaa.2020251

[19]

Veena Goswami, Gopinath Panda. Optimal customer behavior in observable and unobservable discrete-time queues. Journal of Industrial & Management Optimization, 2021, 17 (1) : 299-316. doi: 10.3934/jimo.2019112

[20]

Qianqian Han, Xiao-Song Yang. Qualitative analysis of a generalized Nosé-Hoover oscillator. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020346

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (138)
  • HTML views (86)
  • Cited by (0)

Other articles
by authors

[Back to Top]